Illinois, 2007

Hail and Damaging Winds in Illinois, June 1, 2007

June 1, 2007 · NWS LSX · 8 events in 4 counties and zones

A line of severe thunderstorms brought hail and some tree damage to East Central Missouri and Southwest Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A line of severe thunderstorms brought hail and some tree damage to East Central Missouri and Southwest Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 1, 4:45 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 1, 4:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT FRI JUN 1 2007

.DISCUSSION...
SURFACE LOW WAS CENTERED OVER CENTRAL SD AT THIS TIME. A COLD FRONT
EXTENDED FROM THE LOW ACROSS CENTRAL KS INTO THE OK PANHANDLE. LOW
WILL MOVE SLOWLY NORTHEASTWARD OVER NEXT SEVERAL DAYS AS IT IS TIED
IN WITH A CLOSED LOW ALOFT. THE SURACE LOW IS EXPECTED TO BE
CENTERED OVER WESTERN WI SATURDAY EVENING. THE COLD FRONT IS
FORECAST TO EXTEND FROM THE LOW ACROSS NORTHEAST IL INTO SOUTHEAST
MO.THE SURFACE LOW IS FORECAST TO MOVE INTO QUEBEC MONDAY MORNING.

ISOLATED CONVECTION WAS LOCATED ACROSS SOUTHERN/CENTRAL IL AT THIS
TIME. MAIN LINE OF CONVECTION EXTENDED FROM NEAR CIR TO MTO WITH
ACTIVITY MOVING NORTHEASTWARD. LATEST LAPS DATA INDICATED THE MOST
UNSTABLE AIR WAS LOCATED ACROSS CENTRAL IL. STABLE AIR WITH LITTLE
CAPE WAS LOCATED ACROSS CENTRAL INTO NORTHEAST MO.

WITH THE EXPECTED COLD FRONT PASSAGE ON SATURDAY, RAISED POPS A
LITTLE FROM PREVIOUS FORECAST.  THE UKMET AND NAM ARE SIMILAR IN
FORECASTING AN UPPER JET OF 60-80 KTS BY SATURDAY NOON THAT CURL
FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS. DIVERGENCE FROM THE
TWO MODELS IS SIMILAR AND SHOULD SUPPORT LIKELY POPS ACROSS MUCH OF
THE FORECAST AREA.

DRIER AND COOLER AIR WILL MOVE ACROSS THE AREA ON SUNDAY AND PERSIST
FOR EARLY IN THE WEEK. THE GFS AND EUROPEAN MODELS ARE SIMILR BY MID
WEEK WITH AN UPPER TROF FORECAST ACROSS THE WESTERN U.S. WITH
SOUTHWESTERLY FLOW ACORSS THE MIDWEST. LOOKS LIKE JUNE WILL BE IN
FULL BLOOM BY LATE IN THE WEEK WITH 850 TEMPS OF 20C FORECAST INTO
THE REGION BY THURSDAY MORNING.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...SCT TSRA HAVE DVLPD ACRS MUCH OF THE CWA WITH
PLENTY OF INSTABILITY ACRS THE REGION...AND A WK SW FLOW SHRTWV
TROF SUPPLYING ENOUGH FRCG FOR CONVECTIVE INITIATION. WILL MENTION
VCTS OR A TEMPO GRP OF TSRA DURING THE EARLY EVENING HRS IN THE
TAF FCSTS BASED ON LATEST RADAR TRENDS. IT APRS THAT MUCH OF THIS
ACTIVITY WILL DISSIPATE SHORTLY AFTER SUNSET. SHOULD BE MAINLY
MID-HI LVL CLOUDINESS LTR THIS EVNG AND DURING THE OVERNIGHT HRS
OVER THE TAF SITES. DIURNAL CUMULUS CLOUDS SHOULD DVLP SAT MRNG WITH AT
LEAST SCT TSRA MOVG THRU THE CWA AHD OF SW FLOW SHRTWV TROF...SE
OF NRN PLAINS MID-UPR LVL LOW...AND ASSOCIATED WK CDFNT OR SFC
TROF. WILL INCLUDE A LEAST A PROB30 GRP OF TSRA IN UIN AND COU
DURING THE LT MRNG AND EARLY AFTN HRS AND IN STL AND SUS DURING
THE AFTN HRS ON SAT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 4:03 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT FRI JUN 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
503 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON SATURDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE
THREATS.

THERE IS A CHANCE FOR THUNDERSTORMS FOR MOST OF THE AREA ON
SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The radar

The St Louis radar (KLSX), 41 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Jersey

When
June 1, 4:45 PM CST
Where
Jersey County, 4 mi S of Fieldon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.042, -90.500

Storm spotters reported 3/4 inch hail south of Fieldon.

Hail, Madison

When
June 1, 5:35 PM CST
Where
Madison County, 5 mi SE of Wood River
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.799, -90.014

Storm spotters reported 3/4 inch hail southeast of Wood River.

Hail, Madison

When
June 1, 5:45 PM CST
Where
Madison County, 1 mi NE of (Aln)stl Rgnl Arpt A
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.910, -90.037

Amateur radio spotters reported 3/4 inch hail.

Hail, Madison

When
June 1, 6:30 PM CST
Where
Madison County, 4 mi E of Alton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.900, -90.096

Storm spotters reported nickel size hail.

Hail, Madison

When
June 1, 6:30 PM CST
Where
Madison County, Bethalto
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.900, -90.030

Thunderstorm Wind, Madison

When
June 1, 6:30 PM CST to 6:35 PM CST
Where
Madison County, Bethalto
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.900, -90.030

Storm spotters reported 1 inch hail, 1 large tree, and some large tree limbs down in Bethalto.

Thunderstorm Wind, Macoupin

When
June 1, 6:55 PM CST
Where
Macoupin County, 5 mi SW of Wilsonville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.019, -89.916

A couple of power poles were reported down.

Hail, Montgomery

When
June 1, 7:18 PM CST
Where
Montgomery County, 4 mi SSW of Litchfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.127, -89.678

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45505, 45506, 45509, 45510, 45511, 45512, 45513, 45515.